Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 44, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2004, 4:46 PM EDT for Chatham County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 22, 2004, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
114 WUUS52 KCHS 222046 SVRCHS GAC051-222115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 446 PM EDT TUE JUN 22 2004 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHATHAM COUNTY IN SOUTHEAST GEORGIA... * UNTIL 515 PM EDT * AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS OVER WILMINGTON ISLAND...OR ABOUT 7 MILES SOUTHEAST OF SAVANNAH...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... WILMINGTON ISLAND AND RIVERSIDE... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3200 8106 3195 8103 3201 8087 3208 8100 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:55 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 22, 2:55 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 255 PM EDT TUE JUN 22 2004 .PUBLIC... SATELLITE AND RADAR INDICATING SCATTERED SHWRS AND TSTMS OVER THE SRN HALF OF GA...FLORIDA PANHANDLE AND SRN HALF OF ALABAMA...MOVING TO THE NE. THE CONVECTION IS ASSOCD WITH VORT MAX THAT RUC SHOWS OVER THAT GENERAL AREA. S/WV ENERGY SHOULD KEEP CONVECTION ARND THRU MUCH OF THE NIGHT. WILL MAINTAIN CHANCE POPS FOR SE GA COUNTIES AND SLIGHT CHANCE FOR SC COUNTIES FOR THE OVERNIGHT PERIOD. FRONTAL BOUNDARY APPROACHING FROM THE NW WILL STALL N OF MY CWA ON WED BEFORE MOVING BACK TO THE NORTH. NOT MUCH OVER LEVEL SUPPORT OVER SC/GA AFTER WED WITH FRONT REMAINING N OF MY CWA...CONVECTION SHOULD PRIMARILY BE ASSOCD WITH SEA BREEZE BOUNDARY AFTER WED. ACTIVITY WILL BE THE MORE SUMMERTIME DIRUNALLY DRIVEN AND MORE WIDELY SCATTERED IN NATURE THAN THE PAST FEW DAYS. AFTERNOON MAX TEMPERATURES WILL HOVER AROUND THE 90 DEGREE MARK FOR THE NEXT SEVERAL DAYS...EXCEPT MID TO UPPER 80S NEAR THE COAST. OVERNIGHT MINS WILL GENERALLY BE IN THE 70S. && .MARINE...SRLY FLOW TO CONTINUE THROUGH THE PERIOD. NOCTURNAL SURGES EXPECTED TONIGHT AND AGAIN WED NIGHT WITH PINCHING OF THE GRADIENT AND INCREASED LOW LVL JET WITH THE APPROACH OF THE COLD FRONT AND ASSOCIATED LOW PRES CENTER ON THE FRONT. THINK WINDS WILL MAX OUT AROUND 20 KT OVER THE WATERS. SEAS SHOULD INCREASE TO A MAX OF 4 TO 5 FT WED NIGHT. GRADIENT IS EXPECTED TO RELAX A BIT THU AND THU NIGHT WITH DECREASING WRLY WINDS...AS LOW PRES PULLS AWAY FROM THE WATERS. FRI AND FRI EXPECT MORE SWLY WINDS WITH POTENTIAL LEE TROF OVER THE SE STATES THEN A BIT OF AN INCREASE IN SPEED ON SAT AND SAT NIGHT AS ANOTHER FRNTL BNDRY APPROACHES FROM THE N. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. && 30/18
Hazardous weather outlook, Jun 22, 6:52 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 652 AM EDT TUE JUN 22 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-230900- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 652 AM EDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORMS...A FEW THUNDERSTORMS MAY BECOME STRONG AGAIN THIS AFTERNOON WITH LOCALIZED GUSTY WINDS OR SMALL HAIL. HEAVY DOWNPOURS COULD PRODUCE MINOR TEMPORARY FLOODING...ESPECIALLY IF RAIN OCCURS IN AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 24
In the hours before
Special weather statement, Jun 22, 3:35 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 335 PM EDT TUE JUN 22 2004 GAZ138-222000- INLAND LIBERTY- 335 PM EDT TUE JUN 22 2004 ...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 400 PM EDT... AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WILDWOOD...OR ABOUT 2 MILES SOUTH OF HINESVILLE...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WILDWOOD...HINESVILLE...FLEMINGTON... SCREVEN FORK...MCINTOSH...FORT STEWART...LIMERICK AND FLEMING THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jun 22, 3:49 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 349 PM EDT TUE JUN 22 2004 GAZ114-115-222015- EVANS-TATTNALL- 349 PM EDT TUE JUN 22 2004 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY THROUGH 415 PM EDT... AT 349 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF REIDSVILLE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND REIDSVILLE...MANASSAS...BAY BRANCH...DANIELS...BELLVILLE...HAGAN AND CLAXTON THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jun 22, 3:55 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT TUE JUN 22 2004 GAZ116-222030- INLAND BRYAN- 355 PM EDT TUE JUN 22 2004 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY THROUGH 430 PM EDT... AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF LETFORD...OR ABOUT 5 MILES SOUTH OF PEMBROKE...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LETFORD...LANIER AND ELLABELL THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jun 22, 3:59 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 359 PM EDT TUE JUN 22 2004 GAZ138-222030- INLAND LIBERTY- 359 PM EDT TUE JUN 22 2004 ...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 430 PM EDT... AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF LECOUNT...OR ABOUT 11 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LECOUNT...CROSSROADS... RICEBORO...RETREAT...SEABROOK AND HALFMOON LANDING THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 22, 4:14 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT TUE JUN 22 2004 GAZ100-222045- BULLOCH- 414 PM EDT TUE JUN 22 2004 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 445 PM EDT... AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF AKINS...OR ABOUT 7 MILES NORTH OF PEMBROKE...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND AKINS...ARCOLA AND STILSON THROUGH 445 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 22, 4:40 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 440 PM EDT TUE JUN 22 2004 GAZ117-119-222115- COASTAL BRYAN-COASTAL CHATHAM- 440 PM EDT TUE JUN 22 2004 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY THROUGH 515 PM EDT... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM CENTERED FROM SAVANNAH SOUTH TO OSSABAW ISLAND MOVING...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SAVANNAH...TYBEE ISLAND...WORMSLOE... WYMBERLY...VERNONBURG...THUNDERBOLT...SANDFLY...RIVERSIDE...RIO VISTA... PIN POINT...PARKERSBURG AND MONTGOMERY THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.